MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid in the lens vial.Visual inspection found a piece of the haptic missing.(b)(4).
 
Event or Problem Description
Reportedly, as the surgeon went to open the package of a sterile 12.6mm micl12.6 lens, he noticed the tyvek covering was already slightly opened.Surgeon continued to implant the lens.During implant into the right (od) eye, the lens tore.He then removed the lens and used the back-up lens.This occurred on (b)(6) 2017.
 
Additional Manufacturer Narrative
Additional information: a lens work order search was performed.No similar complaint type events were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6899522
Report Number2023826-2017-01515
Device Sequence Number569342
Product Code MTA
UDI-Device Identifier00841542103022
UDI-Public00841542103022
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer10/13/2017
11/13/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date11/07/2017
11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR